Tuesday, May 05, 2009

Where Oh Where..?

Please scroll down for today's Heads Or Tails post.

Where oh where has Skittles been? Hiding under a box perhaps? I would not, could hide in a box. I would not could not, even with a fox. (I might make an exception for Orlando Bloom..)

I've buried myself in the World of WarCraft game again. Possibly the only thing more addicting than blogging.

This past weekend though it was for another reason. One that seems to occur way more often than it should. I ran out of my psyche meds. Again.

I knew I was getting low. I kept expecting the reminder call from the psychiatrist's office about my appointment time. It never came and Friday night found me out of one of them. I started cutting the other in half to make it stretch.

Yesterday found me in a mess. I called the doctor office and got the answering machine. I left a message. I managed to get the puppy to the vet to get her stitches out from being spayed and to stop at the grocery store on the way home to pick up a few things.

When I got home I saw they called back, so I called THEM back. It seems I missed an appointment on the 28th. I asked if they still called people the day before and they said yes. I told them I never got the call. I go in today at 6pm.

Anyway, by afternoon yesterday I was shaky and feeling very icky. I started having chest pains after dinner. I told hubby I felt like I was going to faint. As I said it I remembered those were the last words my dad said before he'd had a fatal heart attack. When he was 36 years old. Yikes.

I took two baby aspirin just in case and contemplated going to the hospital. Then I had a light bulb moment. From having numerous occasions with chest pains, I know that is a symptom of having a panic attack. I took a Xanax and waited to see. Dumb, maybe. (Probably.)

Sure enough, in twenty-ish minutes the pains were gone.

So that is where I've been. Withdrawing from meds.. and playing a game.

7 comments:

Sue said...

That is how I've been coping with the hyperthyroid symptoms when they are bad. I play Oblivion which is similar to W.O.W. Hope you feel better soonly!

Misty Dawn said...

Whew - that was freaking scary reading that! I am SO glad you are ok, but please take care of my friend!

P.S. I already knew about the WoW thing... and you already knew about my Flickr thing.

Grace said...

Glad hubby was there... just in case... ya know? Well, I'm glad they could see you today. I hate when you expect calls before the appt to remind you and the doc's office drops the ball.

Lisa - Life Is Like a Box of Legos said...

so glad you ok ... on a lighter note - I've become addicted to Mafia Wars ... I get it.

Lucy said...

holy shit! I am going to make sure I buy some baby aspirin to keep on hand.(already have the xanax)
this was scary! thank god u are okay..
(I haven't forgotten... I am still thinking of the perfect name for you!) xo

Lucy said...

OH I got it.... HoT Buttah!

AislĂ­nge said...

Barb,

From what I've seen of Xanax, you did the right thing. That is what it was made for, to relieve anxiety. We see it a lot in the field as an EMT. It worked, and that is the best outcome. Meds are difficult all around.

Stay well.

Aislinge